MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM CA 15-3; SYSTEM, TEST, IMMUNOLOGICAL, ANTIGEN, TUMOR

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM CA 15-3; SYSTEM, TEST, IMMUNOLOGICAL, ANTIGEN, TUMOR
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer observed quality control result failures from readypack (b)(4).A pack calibration was performed and the qc results were not within expectations.Two samples that were tested from this pack required corrected reports due to initially low results that were higher upon repeat testing.Siemens continues to investigate.The limitations section of the instructions for use states: "warning: do not use the atellica im ca 15-3 assay as a screening test or for diagnosis.Normal levels of ca 15-3 do not always preclude the presence of disease." "note: do not interpret levels of ca 15-3 as absolute evidence of the presence or the absence of malignant disease.Before treatment, patients with confirmed breast carcinoma frequently have levels of ca 15-3 within the range observed in healthy individuals.Additionally, elevated levels of ca 15-3 can be observed in patients with nonmalignant diseases.Measurements of ca 15-3 should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation.".
 
Event or Problem Description
Discordant, falsely depressed ca15-3 results were obtained on two patient samples on an atellica im 1600 analyzer (serial no.(b)(4)).The discordant results were reported to the physician(s), who questioned the results.The original samples were repeated either on the same instrument or an alternate instrument.The repeat results were higher than the discordant results.The repeat results were reported, as the correct results, to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely depressed ca15-3 results.
 
Additional Manufacturer Narrative
Mdr 1219913-2021-00421 was filed on august 18, 2021.August 23, 2021 - additional information the customer observed several atellica im ca 15-3 patient sample results which were lower than expected.When repeated on a new pack the results were higher and as expected.Siemens reviewed the available information to determine probable cause and evaluate for potential product issue.Qc run on the initial pack was outside designated ranges.A subsequent pack calibration on this pack generated concentration values of half of what is normally observed.Rlus were very depressed on this pack calibration vs expected for the reagent lot.Qc on the replacement pack of the same lot which generated the expected patient repeated results was within expected ranges.No other tests were affected on this system at the same time.Potential cause of the result divergence is due to the loss of integrity of the reagent pack: a box of ca 15-3 is believed to have been compromised.No product performance issue is observed.The customer is operational.No further action is needed.In section h6, the investigation finding, and investigation conclusion codes were updated.

Brand Name
ATELLICA IM CA 15-3
Common Device Name
SYSTEM, TEST, IMMUNOLOGICAL, ANTIGEN, TUMOR
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key12339694
Report Number1219913-2021-00421
Device Sequence Number2754412
Product Code MOI
UDI-Device Identifier00630414598130
UDI-Public00630414598130
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K012357
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/25/2021
Device Model NumberN/A
Device Catalogue Number10995486
Device Lot Number194
Initial Date Received by Manufacturer 07/29/2021
Supplement Date Received by Manufacturer08/23/2021
Initial Report FDA Received Date08/18/2021
Supplement Report FDA Received Date08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1